Similar to medical errors, nursing homes will sometimes commit medication errors. In addition, medication errors are any problems that are related to medication. Also, many medication errors in the United States occur for those over the age of 60. One reason for this is that elderly people tend to take more medication than young people. So, if your loved one has had an adverse affect to medication and you believe that they are the victim of a medication error, consider these examples and warning signs of medication errors.

10 Medication Error Examples

  • Administering an improper drug.
  • Administering an improper dosage of a drug
  • Improper prescriptions.
  • Prescribing a drug that does not mix well with another drug your loved one is taking.
  • Improper drug monitoring.
  • Writing down the wrong dosage of a drug on a chart.
  • Prescribing a drug that the resident is allergic to.
  • Improper packaging.
  • Improper distribution.
  • Poor order communication.

10 Medication Error Warning Signs

  • Allergic reaction to medication.
  • Sudden and unexplained change in type or dosage of medication.
  • Also consider sudden adverse affects to medication.
  • New diagnosis by a doctor.
  • New nurses or staff members administering medication.
  • In addition, consider poor communication between staff members.
  • Changes in your loved one’s behavior.
  • New medication prescribed by a doctor.
  • Staff members other than registered nurses administering medication.
  • Finally, staff members administering medication without the supervision of a registered nurse.